Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 28, NWS Buffalo, NY

August 5, 2012

NWS Buffalo, NY issued this special marine warning at Aug 5, 2012, 2:54 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 2:54 PM EDT (18:54 UTC)
Expired
Aug 5, 2012, 4:30 PM EDT
In force
96 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WHUS51 KBUF 051854
SMWBUF
LOZ044-045-064-065-052030-
/O.NEW.KBUF.MA.W.0028.120805T1854Z-120805T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
254 PM EDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM FAIR HAVEN TO CAPE VINCENT

* UNTIL 430 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS OF 50
  KNOTS...  FROM 17 NM SOUTHEAST OF POINT PETRE TO PORT BAY...MOVING
  NORTHEAST AT 40 KNOTS.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  OSWEGO...
  NINE MILE POINT...
  STONY POINT...
  POINT PENINSULA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4411 7636 4408 7634 4409 7629 4407 7632
      4406 7629 4402 7629 4406 7626 4406 7625
      4399 7626 4389 7614 4385 7629 4366 7615
      4362 7620 4357 7617 4350 7646 4340 7664
      4331 7671 4365 7679 4416 7634
TIME...MOT...LOC 1854Z 245DEG 38KT 4366 7679 4333 7674

$$

ZAFF
3 follow-up statements
435 
FZUS71 KBUF 051939
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT SUN AUG 5 2012

LOZ044-045-064-065-052030-
/O.CON.KBUF.MA.W.0028.000000T0000Z-120805T2030Z/
339 PM EDT SUN AUG 5 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR 
LAKE ONTARIO FROM FAIR HAVEN TO CAPE VINCENT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS 
OF 50 KNOTS FROM 12 NM SOUTHWEST OF STONY POINT TO OSWEGO...
MOVING NORTHEAST AT 40 KNOTS.

THESE SEVERE THUNDERSTORMS WILL BE NEAR
   NINE MILE POINT...
   STONY POINT...
   POINT PENINSULA AND  SOUTHWICK BEACH...
   GRENADIER ISLAND AND  SELKIRK BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4411 7636 4408 7634 4409 7629 4407 7632
      4406 7629 4402 7629 4406 7626 4406 7625
      4399 7626 4389 7614 4385 7629 4366 7615
      4362 7620 4357 7617 4350 7646 4340 7664
      4331 7671 4365 7679 4416 7634
TIME...MOT...LOC 1938Z 245DEG 38KT 4375 7648 4350 7650

$$

TJP
328 
FZUS71 KBUF 052008
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
408 PM EDT SUN AUG 5 2012

LOZ044-045-064-065-052030-
/O.CON.KBUF.MA.W.0028.000000T0000Z-120805T2030Z/
408 PM EDT SUN AUG 5 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR 
LAKE ONTARIO FROM JUST WEST OF NINE MILE POINT TO CAPE VINCENT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS 
OF 50 KNOTS FROM 5 NM WEST OF STONY POINT TO SELKIRK BEACH...
MOVING NORTHEAST AT 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4411 7636 4408 7634 4409 7629 4407 7632
      4406 7629 4402 7630 4402 7629 4406 7626
      4398 7626 4389 7614 4385 7629 4366 7616
      4362 7620 4357 7617 4350 7646 4382 7664
      4415 7634
TIME...MOT...LOC 2006Z 245DEG 38KT 4385 7636 4362 7622

$$

TJP
167 
FZUS71 KBUF 052021
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
421 PM EDT SUN AUG 5 2012

LOZ044-045-064-065-052031-
/O.EXP.KBUF.MA.W.0028.000000T0000Z-120805T2030Z/
421 PM EDT SUN AUG 5 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 430 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4411 7636 4408 7634 4409 7629 4407 7632
      4406 7629 4402 7630 4402 7629 4406 7626
      4398 7626 4389 7614 4385 7629 4366 7616
      4362 7620 4357 7617 4350 7646 4382 7664
      4415 7634
TIME...MOT...LOC 2021Z 245DEG 38KT 4391 7616 4368 7602

$$

TJP

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 5, 1:46 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 5, 1:46 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED OVER JAMES BAY WILL LIFT INTO
NORTHERN QUEBEC TODAY AND ON INTO LABRADOR TONIGHT WHILE AN
ASSOCIATED COLD FRONT SWEEPS ACROSS THE LOWER GREAT LAKES AND NEW
YORK STATE. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE FOUND
ACROSS THE REGION AHEAD OF AND ALONG THIS FRONT TODAY AND SOME OF
THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN. COOLER AND DRIER AIR
WILL PUSH ACROSS THE REGION TONIGHT IN THE WAKE OF THE FRONT
RESULTING IN A RETURN TO SEASONABLE TEMPERATURES AND DRIER WEATHER
THAT WILL LAST INTO MIDWEEK WHEN ANOTHER WEAK FRONT BRINGS ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS SHOWING APPROACHING CONVECTIVE COMPLEX BEING TO SHOW
SIGNS OF INTENSIFICATION. RADAR TRENDS WOULD BRING THE LEADING
EDGE INTO WESTERN NEW YORK AROUND 1 PM...ALTHOUGH NEWER CONVECTIVE
ELEMENTS DEVELOPING OUT AHEAD WILL DEVELOP INTO THE AREA A BIT
SOONER. CONVECTIVE COMPLEX LIKELY TO BECOME BETTER ORGANIZED AS IT
WORKS INTO THE GENESEE VALLEY EASTWARD LATER THIS AFTERNOON WITH
SOMEWHAT BETTER INSTABILITY TO WORK WITH...COMBINED WITH
IMPRESSIVE DYNAMICS AS A 110+KT UPPER LEVEL JET ORIENTS ACROSS
SOUTHERN ONTARIO THIS AFTERNOON...PLACING THE REGION IN THE
FAVORABLE RIGHT REAR QUADRANT OF THE JET. STRENGTHENING MID-UPPER
LEVEL SOUTHWESTERLY WINDS ALONG WITH A FAIRLY IMPRESSIVE 35 KNOT
LOW LEVEL JET WITH A TOTAL OF 50 KNOTS OF UNIDIRECTIONAL ORIENTED
0-6KM SHEAR...THERE IS STILL A POTENTIAL FOR ORGANIZED
MUTLICELLS/BOWING SEGMENTS WITH DAMAGING STRAIGHT LINE WINDS BEING
THAT MAIN THREAT IN ADDITION TO LOCALLY HEAVY RAIN GIVEN THAT
PWATS WILL BE AROUND 2 INCHES.

ACTIVITY WILL TAPER OFF FROM WEST TO EAST FROM EARLY EARLY EVENING
WEST TO JUST AFTER MIDNIGHT EAST AS THE FRONTAL PASSAGE OCCURS AND
COOLER DRIER AND MORE STABLE AIR FILTERS INTO THE REGION BRINGING A
SIGNIFICANT RESPITE TO THE RECENT HEAT WAVE AS TEMPERATURES DROP
INTO THE LOWER 60S BY DAYBREAK ACROSS THE BULK OF THE REGION.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
MONDAY MORNING THE COLD FRONT WILL BE WELL TO OUR EAST WITH HIGH
PRESSURE FROM THE CENTRAL GREAT LAKES BUILDING TOWARDS THE EASTERN
GREAT LAKES. BOTH THE GFS AND NAM LINGER LOW LEVEL MOISTURE TOWARDS
THE EAST...AND WITH 850 HPA TEMPERATURES DROPPING TOWARDS +8C
SOUTHEAST OF LAKE ONTARIO THERE MAY BE SOME LOW LAKE ENHANCED CLOUDS
ACROSS AREAS SOUTH AND EAST OF LAKE ONTARIO MONDAY MORNING. AS
MOISTURE THINS AND WITH DAYTIME WARMING EXPECT ALL AREAS TO BE
MOSTLY SUNNY BY AFTERNOON HOURS WITH A REFRESHING AIRMASS IN PLACE.

BY MONDAY EVENING EXPECT SKIES TO BE CLEAR WITH SEASONABLY COOL
TEMPERATURES. WITH THE SFC HIGH CENTERED OVER THE WESTERN MID
ATLANTIC STATES AND WITH A LIGHT TO CALM WIND OVERNIGHT LOWS WILL
DROP BACK INTO THE 50S...WITH UPPER 40S POSSIBLE WELL INLAND ACROSS
THE SOUTHERN TIER. CLOSER TO THE WARMER LAKE BODY OVERNIGHT LOWS
WILL DROP BACK TOWARDS 60. RADIATIONAL FOG IS POSSIBLE ACROSS THE
SOUTHERN TIER...AND WITH LOW DEW POINTS THIS FOG WILL BE CONSTRICTED
MAINLY TO NEAR THE VALLEY RIVERS AND CREEKS.

TUESDAY THE SFC HIGH PRESSURE WILL SLIP TO THE EAST ALLOWING FOR A
RETURN FLOW OF SOUTHERLY WINDS AND WARMER TEMPERATURES. A COOL START
TUESDAY MORNING BUT UNDER A MORNING MOSTLY SUNNY EXPECT TEMPERATURES
TO QUICKLY RECOVER. A COLD FRONT WILL BE WEAKENING AS IT CROSS THE
CENTRAL GREAT LAKES ON TUESDAY. SOME MID AND HIGH LEVEL CLOUDS MAY
START TO SPILL ACROSS THE REGION TUESDAY AFTERNOON. STILL WITH 850
HPA TEMPERATURES A FEW DEGREES WARMER THAN MONDAY EXPECT AFTERNOON
HIGHS TO CLIMB INTO THE 80S ACROSS MUCH OF THE REGION.

MUCH OF THE REGION WILL REMAIN DRY TUESDAY NIGHT AS THE COLD FRONT
INCHES CLOSER TO THE REGION. THERE IS SOME PLACE AND TIMING
DIFFERENCE OF A WEAK IMPULSE AMONG THE MODELS...AND WILL JUST CARRY
A SLIGHT CHC POP FOR SHOWERS AND THUNDERSTORMS FOR NOW ACROSS THE
NORTH COUNTRY AND THE SAINT LAWRENCE VALLEY LATE. NOT AS COOL
TUESDAY NIGHT WITH OVERNIGHT LOWS DROPPING BACK INTO THE LOW 60S
NEAR THE LAKES...AND MID 50S WELL INLAND ACROSS TRADITIONALLY COOLER
AREAS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
DURING THIS TIME PERIOD THE PERSISTENT SUMMER UPPER LEVEL RIDGE OVER
THE CENTRAL US WILL BUILD WEST AND NORTHWARD EARLY IN THE
WEEK...ALLOWING FOR SEVERAL SHORT WAVES TO CARVE AN UPPER LEVEL
TROUGH OVER THE NORTHEAST. THIS WILL LEAD TO TEMPERATURES CLOSER TO
NORMAL...AND THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS.

ON WEDNESDAY A WEAK FRONTAL BOUNDARY WILL NEAR THE REGION WITH A FEW
SHOWERS AND THUNDERSTORMS POSSIBLE FOR OUR REGION. AREAS DOWNWIND OF
LAKE ERIE MAY REMAIN DRY AS THE LAKE BREEZE DEVELOPS THROUGH THE
DAY...AND A STABLE AIRMASS SWEEPS INLAND. OTHERWISE JUST A FEW
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY WITH MUCH OF THE
REGION REMAINING DRY.

A GREATER THREAT FOR SHOWERS AND THUNDERSTORMS WILL COME THURSDAY
THROUGH SATURDAY AS AN UPPER LEVEL SHORT WAVE DIVES SOUTHWARD FROM
NORTHERN CANADA AND TOWARDS THE CENTRAL GREAT LAKES BY FRIDAY.
EXPECT SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY WITH THIS
FEATURE WITH THE GREATEST POTENTIAL DURING THE DAY UNDER DIURNAL
INSTABILITY. WITH THE UPPER LEVEL FLOW CUTTING OFF LATER FRIDAY AND
INTO SATURDAY EXPECT THE THREAT OF SHOWERS TO LINGER INTO THE
BEGINNING OF THE WEEKEND...WHILE CLOUDS AND COOLER AIR ALOFT BRINGS
BELOW/NEAR NORMAL TEMPERATURES. EXPECT TEMPERATURES TO FAVOR THE MID
TO UPPER 70S BOTH FRIDAY AND SATURDAY...THOUGH A FEW 80S ARE
POSSIBLE.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LARGE COMPLEX OF CONVECTION WILL WORK ACROSS THE AREA THIS
AFTERNOON. WIND GUSTS IN EXCESS OF 50 KNOT WILL BE POSSIBLE AT ALL
TERMINALS AS THIS COMPLEX WORKS ACROSS AS WELL AS VERY HEAVY RAIN
BRIEFLY BRINGING IFR/LIFR CONDITIONS.

EXPECT CLEARING TO VFR BEHIND THE FRONT ACROSS MUCH OF THE FORECAST
AREA...HOWEVER LIGHTER NORTHERLY FLOW AND CLEARING SKIES WILL BRING
A POTENTIAL FOR FOG TO THE SOUTHERN TIER LATER TONIGHT. DEPENDING ON
WHERE HEAVIER RAIN FALLS...OTHER SITES HAVE A POSSIBILITY OF SEEING
IFR CONDITIONS IN FOG LATE TONIGHT AS WELL HOWEVER CONFIDENCE IS LOW
ENOUGH TO LEAVE ANY MENTION OUT FOR NOW.

OUTLOOK...
MONDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
SOUTHERLY WINDS WILL FRESHEN UP TO 25 KTS AND VEER TO THE SOUTHWEST
TODAY AHEAD OF AN APPROACHING COLD FRONT...RESULTING IN WAVES THAT
WILL BUILD UP TO 6 FEET ON THE EAST END OF LAKE ERIE TODAY WITH
EQUALLY HIGH WAVES MIGRATING TO THE EAST END OF LAKE ONTARIO BY THIS
EVENING. AS A RESULT...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR
ALL MARINE ZONES COVERING TODAY AND TONIGHT...SEE THE MARINE WEATHER
MESSAGE FOR DETAILS ON SPECIFIC ADVISORIES.

THE AFOREMENTIONED COLD FRONT WILL SWEEP ACROSS THE LOWER GREAT
LAKES TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
BE FOUND ALONG AND AHEAD OF THE FRONT AND IT IS POSSIBLE THAT SOME
OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH STRONGER WINDS AND
LOCALLY HIGHER WAVES ALONG WITH FREQUENT LIGHTNING.

WINDS WILL VEER TO THE NORTHWEST AND RAPIDLY DIMINISH BEHIND THE
FRONT LATER TONIGHT...BRINGING AN END TO THE SMALL CRAFT ADVISORIES.
HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES BRINGING TRANQUIL
CONDITIONS BEFORE ANOTHER WEAKER FRONT BRINGS A CHANCE OF SHOWERS
AND THUNDERSTORMS BY THE MIDDLE OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
         LOZ030.
         SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LOZ045.
         SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
         MONDAY FOR LOZ044.
         SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
         SLZ022-024.

&&

SYNOPSIS...WOOD
NEAR TERM...TMA/WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...TMA
MARINE...WOOD
Hazardous weather outlook, Aug 5, 1:07 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
107 PM EDT SUN AUG 5 2012

NYZ001>008-010>014-019>021-085-061715-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
107 PM EDT SUN AUG 5 2012

...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-061715-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
107 PM EDT SUN AUG 5 2012

...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-061715-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
107 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 5, 2:06 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
206 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     DUNKIRK                 42.49N  79.34W
08/05/2012                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREES DOWN IN CITY

&&

EVENT NUMBER BUF1200236

MPUKAJLO
Local storm report, Aug 5, 2:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
214 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     CLARENCE                42.98N  78.59W
08/05/2012                   ERIE               NY   PUBLIC

            TREES AND WIRES DOWN REPORT VIA WIVB TV

&&

EVENT NUMBER BUF1200237

MPUKAJLO
Local storm report, Aug 5, 2:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
228 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND GST     DUNKIRK                 42.49N  79.35W
08/05/2012  M59 MPH          CHAUTAUQUA         NY   C-MAN STATION

            WIND GUST 59 MPH

0135 PM     TSTM WND DMG     HAMBURG                 42.72N  78.83W
08/05/2012                   ERIE               NY   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

0150 PM     TSTM WND DMG     EAST AURORA             42.77N  78.62W
08/05/2012                   ERIE               NY   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES DOWN

&&

EVENT NUMBER BUF1200238
EVENT NUMBER BUF1200239
EVENT NUMBER BUF1200240

MPUKAJLO
Local storm report, Aug 5, 2:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
234 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     MARINE TSTM WIND BUFFALO                 42.88N  78.90W
08/05/2012  M45 MPH          LEZ041             NY   COAST GUARD

&&

EVENT NUMBER BUF1200241

TMA
Local storm report, Aug 5, 2:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
238 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     1 S WINDOM              42.78N  78.79W
08/05/2012                   ERIE               NY   PUBLIC

            REPORT OF A TREE ON A TRUCK

&&

EVENT NUMBER BUF1200242

JAM
Local storm report, Aug 5, 2:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
251 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     CHILI CENTER            43.10N  77.77W
08/05/2012                   MONROE             NY   LAW ENFORCEMENT

            WIRES DOWN

0223 PM     TSTM WND DMG     ROCHESTER               43.15N  77.61W
08/05/2012                   MONROE             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN IN THE CITY OF ROCHESTER

&&

EVENT NUMBER BUF1200243
EVENT NUMBER BUF1200244

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:53 AM EDTSpecial Marine WarningBUF2 hr
Aug 5, 12:55 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie50 min
Aug 5, 1:24 PM EDTSevere Thunderstorm WarningBUFErie51 min
Aug 5, 1:36 PM EDTSevere Thunderstorm WarningBUFErie39 min
Aug 5, 1:56 PM EDTSevere Thunderstorm WarningBUFMonroe49 min
Aug 5, 2:12 PM EDTSevere Thunderstorm WarningBUFGenesee28 min
Aug 5, 2:27 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming33 min
Aug 5, 2:34 PM EDTSpecial Marine WarningBUF56 min
Aug 5, 2:40 PM EDTSevere Thunderstorm WarningBUFWayne50 min
Aug 5, 2:44 PM EDTSevere Thunderstorm WarningBUFMonroe21 min
Aug 5, 2:57 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario33 min
Aug 5, 3:11 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego64 min
Aug 5, 3:42 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego63 min
Aug 5, 3:49 PM EDTSevere Thunderstorm WarningBUFJefferson26 min
Aug 5, 3:57 PM EDTFlash Flood WarningBUFJefferson111 min
Aug 5, 4:11 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis49 min
Aug 5, 4:13 PM EDTSevere Thunderstorm WarningBUFOswego32 min
Aug 5, 4:32 PM EDTAreal Flood AdvisoryBUFJefferson77 min
Aug 5, 7:04 PM EDTSpecial Weather StatementBUFMonroe56 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.